Share
FDA and CDC Working Hard to Identify Substance Leading to Respiratory Illnesses

FDA and CDC Working Hard to Identify Substance Leading to Respiratory Illnesses

Share this:

 The U.S. Food and Drug Administration (FDA) and  U.S. Centers for Disease Control and Prevention (CDC) are highly concerned about incidents of respiratory illnesses following the use of vaping products.

These products have led to several hospitalizations and even deaths. In order to stop the vaping related illness, the FDA and CDC are working with health partners in an attempt to find the cause of these illnesses. So far, it has been learned that many of the tested samples as part of the investigations contained  tetrahydrocannabinol (or THC, a psychoactive component of the marijuana plant). In addition, most also contained significant amounts of Vitamin E acetate, a substance present in topical consumer product but there is limited data about inhalation.

The FDA said that all youth should refrain from using any vaping products. “While the FDA does not have enough data presently to conclude that Vitamin E acetate is the cause of the lung injury in these cases, the agency believes it is prudent to avoid inhaling this substance, “ FDA officials said.  “Because consumers cannot be sure whether any THC vaping products may contain Vitamin E acetate, consumers are urged to avoid buying vaping products on the street, and to refrain from using THC oil or modifying/adding any substances to products purchased in stores.”

Patients have acknowledged the use of THC containing vaping products while speaking with health department staff and/or health personnel. The FDA is analyzing samples submitted by a number of states for the presence of a broad range of chemicals, including nicotine, THC and other cannabinoids along with cutting agents/diluents and other additives, pesticides, opioids, poisons, heavy metals and toxins.

The FDA encourages consumers to avoid the purchase of vaping products on the street and refrain from using THC oil.

If you continue to use these THC-containing vaping products, monitor yourself for symptoms (e.g., cough, shortness of breath, chest pain) and promptly seek medical attention if you have concerns about your health. If you are concerned about your health after using a vaping product, contact your health care provider, or you can also call your local poison control center at 1-800-222-1222. Health care providers also can contact their local poison control center.

CDC and the FDA encourage the public to submit detailed reports of any unexpected tobacco- or e-cigarette-related health or product issues to the FDA via the online Safety Reporting Portal.

For late-breaking news, join 24/7 Headline News on our Facebook Newsgroups for Los Angeles County NewsRiverside County News, Adelanto NewsCoachella Valley News, U.S./World News, Victor Valley/Inland Empire News. If you like what we are doing and want regular updates on your Facebook stream like our Facebook Fan Page. You may also follow 24/7 Headline News on Twitter and Instagram

Staff Writer

This article was written by a staff member of the 24/7 Headline News Organization
Share this: